Format

Send to

Choose Destination
See comment in PubMed Commons below
Chemotherapy. 2012;58(1):84-8. doi: 10.1159/000336131. Epub 2012 Feb 23.

Interstitial pneumonitis after treatment with pemetrexed: a rare event?

Author information

  • 1Cantonal Hospital St. Gallen, St. Gallen, Switzerland. andreas.hochstrasser@kssg.ch

Abstract

BACKGROUND:

Pneumonitis after pemetrexed has been rarely reported in conjunction with radiation therapy.

METHODS:

Two cases of pemetrexed-induced pneumonitis in different clinical settings and with unequal outcomes are discussed with a review of the literature.

RESULTS:

Two patients with stage IIIB non-small cell lung cancer developed interstitial lung disease after chemotherapy with pemetrexed. The first patient was previously treated with thoracic radiotherapy, and radiation pneumonitis was initially suspected. He died shortly after pemetrexed reexposition. The second patient developed pemetrexed-induced interstitial lung disease despite no prior radiotherapy. After discontinuation of pemetrexed and administration of steroids, pneumonitis resolved completely.

CONCLUSION:

Interstitial lung disease is a rare but potentially fatal side effect of pemetrexed. It occurs more often after radiotherapy but can also be encountered in the absence of radiotherapy. Reexposition to pemetrexed may lead to severe interstitial lung disease and even death and should be strictly avoided.

Copyright © 2012 S. Karger AG, Basel.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for S. Karger AG, Basel, Switzerland
    Loading ...
    Write to the Help Desk